Alert archive / Kansas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 249, NWS Dodge City, KS

September 1, 2025Clark County, Ford County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Sep 1, 2025, 2:25 PM CDT for Clark County, Ford County, Kansas. It was in force for 50 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2025, 2:25 PM CDT (19:25 UTC)
Expired
Sep 1, 2025, 3:15 PM CDT
In force
50 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clark County, KS, Ford County, KS

The radar

The Dodge City radar (KDDC), 28 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 2:42 PM CDTHAIL 11 W Bloom, KS
Sep 1, 2:45 PM CDTTSTM WND GST 573 W Bloom, KS
Sep 1, 2:45 PM CDTHAIL 1.753 W Bloom, KSCorrects previous hail report from 3 W Bloom. Report made via social media.
Sep 1, 2:45 PM CDTHAIL 1.753 W Bloom, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
220 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

782 
WUUS53 KDDC 011925
SVRDDC
KSC025-057-012015-
/O.NEW.KDDC.SV.W.0249.250901T1925Z-250901T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
225 PM CDT Mon Sep 1 2025

The National Weather Service in Dodge City has issued a

* Severe Thunderstorm Warning for...
  Southwestern Ford County in southwestern Kansas...
  Northern Clark County in southwestern Kansas...

* Until 315 PM CDT.

* At 225 PM CDT, a severe thunderstorm was located 7 miles northwest
  of Bloom, moving south at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Minneola around 240 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3761 10010 3765 9986 3738 9963 3728 10007
TIME...MOT...LOC 1925Z 351DEG 18KT 3756 9998 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JJOHNSON
3 follow-up statements
095 
WWUS53 KDDC 011930
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
230 PM CDT Mon Sep 1 2025

KSC025-057-012015-
/O.CON.KDDC.SV.W.0249.000000T0000Z-250901T2015Z/
Ford KS-Clark KS-
230 PM CDT Mon Sep 1 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHWESTERN FORD AND NORTHERN CLARK COUNTIES...

At 229 PM CDT, a severe thunderstorm was located near Bloom, moving
south at 20 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Minneola around 240 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3758 10009 3763 9985 3738 9963 3728 10007
TIME...MOT...LOC 1929Z 351DEG 18KT 3754 9998 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JJOHNSON
167 
WWUS53 KDDC 011938
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
238 PM CDT Mon Sep 1 2025

KSC025-057-012015-
/O.CON.KDDC.SV.W.0249.000000T0000Z-250901T2015Z/
Ford KS-Clark KS-
238 PM CDT Mon Sep 1 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTH CENTRAL FORD AND NORTHERN CLARK COUNTIES...

At 238 PM CDT, a severe thunderstorm was located near Bloom, moving
south at 20 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Minneola and Bloom around 245 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3753 10007 3757 9980 3738 9963 3728 10007
TIME...MOT...LOC 1938Z 347DEG 18KT 3749 9996 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JJOHNSON
489 
WWUS53 KDDC 011952
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
252 PM CDT Mon Sep 1 2025

KSC057-012001-
/O.CAN.KDDC.SV.W.0249.000000T0000Z-250901T2015Z/
Ford KS-
252 PM CDT Mon Sep 1 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FORD COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3747 10005 3747 9975 3738 9963 3728 10007
TIME...MOT...LOC 1951Z 344DEG 20KT 3741 9992 

$$

KSC025-012015-
/O.CON.KDDC.SV.W.0249.000000T0000Z-250901T2015Z/
Clark KS-
252 PM CDT Mon Sep 1 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHERN CLARK COUNTY...

At 251 PM CDT, a severe thunderstorm was located near Bloom, moving
south at 25 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northern Clark County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3747 10005 3747 9975 3738 9963 3728 10007
TIME...MOT...LOC 1951Z 344DEG 20KT 3741 9992 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JJOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 1:09 PM CDT, 1 hour 16 minutes earlier. Its key messages:

  • Pleasant, below normal afternoon temperatures will continue through next weekend.
  • The exception will be Wednesday, when afternoon temperatures warm well into the 80s to near 90.
  • Limited showers and thunderstorms are expected east of US 283 Labor Day afternoon. Marginally severe wind gusts and hail are possible.
  • Dry weather will prevail through the upcoming week, with rain chances limited, and few if any impacts.
Area forecast discussion, Sep 1, 1:09 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
109 PM CDT Mon Sep 1 2025

.KEY MESSAGES...

- Pleasant, below normal afternoon temperatures will continue
  through next weekend.

- The exception will be Wednesday, when afternoon temperatures
  warm well into the 80s to near 90.

- Limited showers and thunderstorms are expected east of US 283
  Labor Day afternoon. Marginally severe wind gusts and hail are
  possible.

- Dry weather will prevail through the upcoming week, with rain
  chances limited, and few if any impacts.

&&

.DISCUSSION...
Issued at 200 AM CDT Mon Sep 1 2025

Nighttime microphysics satellite imagery at midnight clearly
showed stratus and fog expanding into the southeast zones.
Surface observations showed a saturated boundary layer at Pratt,
with visibility falling. Included areas of fog across eastern
zones into Monday morning, and again with a wet environment,
standing water, and light winds, will monitor for dense fog
development through sunrise.

Northwest midlevel flow will continue on Labor Day, northeast of
a 594 dm upper high centered over Arizona. Models show little
thermal change at 850 mb from Sunday, so temperatures Monday
afternoon will mirror Sunday's observations in the lower 80s,
with warmest temperatures in the upper 80s in the far southwest
zones. Most of Monday will be dry for most of SW KS. Did add
minimal pops for the eastern zones this afternoon, in response
to a shortwave moving south into central and eastern Kansas
during the afternoon. This added forcing for ascent will
interact with modest instability, with CAPE up to 2000 J/kg, to
generate limited shower and thunderstorms east of US 283. Some
CAMs such as 00z ARW, and 00z NAM, suggest this activity may
begin relatively early by midday. During the afternoon, modest
instability and bulk shear in the NW flow regime may support
some convective organization, with marginally severe wind/hail
possible, again east of US 283.

Tuesday and Wednesday, the midlevel ridge axis will remained
parked over the spine of the Rockies, with northwest midlevel
flow persisting. SW KS is expected to remain dry Tuesday, with
little change in afternoon temperatures, in the pleasant upper
70s and lower 80s. Convection prospects are expected to increase
some across the eastern zones/central Kansas, ahead of a cold
front passage expected Wednesday afternoon. Convergence on this
boundary warrants NBM's chance category pops in the southeast
zones Wednesday evening. Southwest downslope components and
prefrontal compression will result in a noticeably warmer
afternoon ahead of the cold front, well into the 80s to near
90.

Model guidance defers on timing of another cold front passage
late this week, with ECMWF/EPS currently suggesting a Friday
morning passage. As such, specific temperatures Thursday and
Friday afternoons are of lower confidence, pending better
agreement with the cold front's timing. Regardless, below normal
temperatures for early September are expected to continue.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1258 PM CDT Mon Sep 1 2025

Light north winds will prevail through the period given a weak
pressure gradient. Any t-storms will probably be southeast of
KDDC this afternoon and evening along a weak frontal boundary.
There is a slight chance (20% or less) that a storm could move
in vicinity of KDDC between 19-21z.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Turner
AVIATION...Finch
Hazardous weather outlook, Sep 1, 2:15 AM CDT, 12 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
215 AM CDT Mon Sep 1 2025

KSZ030-031-043>046-061>066-074>081-084>090-020715-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
215 AM CDT Mon Sep 1 2025 /115 AM MDT Mon Sep 1 2025/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Monday.

Areas of fog are expected across eastern zones Monday morning.
Scattered thunderstorms are expected across eastern zones Monday
afternoon. A few storms may produce marginally severe wind gusts
or hail. Widespread or significant severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected.

In the hours before

Special weather statement, Sep 1, 1:39 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Dodge City KS
139 PM CDT Mon Sep 1 2025

KSZ078-011915-
Ford KS-
139 PM CDT Mon Sep 1 2025

...A STRONG THUNDERSTORM WILL IMPACT FORD COUNTY THROUGH 215 PM
CDT...

At 139 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Dodge City, moving southeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
  Bloom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3777 10018 3784 9999 3747 9964 3748 10016
TIME...MOT...LOC 1839Z 331DEG 35KT 3775 10004

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

UMSCHEID
Local storm report, Sep 1, 1:57 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
157 PM CDT Mon Sep 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     Hail             1 NW Dodge City         37.77N 100.03W
09/01/2025  E0.25 Inch       Ford               KS   Public

            Pea size hail reported by the Public.

&&

MR
Special weather statement, Sep 1, 2:12 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Dodge City KS
212 PM CDT Mon Sep 1 2025

KSZ078-088-011945-
Clark KS-Ford KS-
212 PM CDT Mon Sep 1 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN FORD AND NORTH CENTRAL
CLARK COUNTIES THROUGH 245 PM CDT...

At 211 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Ft. Dodge, moving southeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southern Ford and
north central Clark Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3765 10009 3776 9986 3751 9955 3737 9997
TIME...MOT...LOC 1911Z 318DEG 18KT 3763 9992

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

JJOHNSON
Local storm report, Sep 1, 2:14 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
214 PM CDT Mon Sep 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     Hail             Dodge City              37.76N 100.02W
09/01/2025  M0.70 Inch       Ford               KS   NWS Employee

&&

jdf

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 7:49 PM CDTSpecial Weather StatementDDCSeward26 min
Aug 31, 8:14 PM CDTSpecial Weather StatementDDCSeward31 min
Sep 1, 4:22 AM CDTDense Fog AdvisoryDDCEllis, Trego4 hr
Sep 1, 1:39 PM CDTSpecial Weather StatementDDCFord36 min
Sep 1, 2:12 PM CDTSpecial Weather StatementDDCFord33 min
Sep 1, 2:35 PM CDTSpecial Weather StatementDDCClark25 min
Sep 1, 2:53 PM CDTSpecial Weather StatementDDCClark37 min
Sep 1, 3:06 PM CDTSevere Thunderstorm WarningDDCClark54 min
Sep 1, 3:30 PM CDTSpecial Weather StatementDDCComanche30 min
Sep 1, 3:34 PM CDTSpecial Weather StatementDDCEdwards26 min
Sep 1, 3:44 PM CDTSevere Thunderstorm WarningDDCComanche, Kiowa26 min
Sep 1, 3:58 PM CDTSpecial Weather StatementDDCKiowa32 min
Sep 1, 4:29 PM CDTSpecial Weather StatementDDCKiowa31 min
Sep 1, 4:43 PM CDTSpecial Weather StatementDDCPratt32 min
Sep 1, 5:19 PM CDTSpecial Weather StatementDDCBarber56 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.